How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Cat Veterinarian
Category: Cat Veterinary
Satisfied Customers: 3890
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Cat Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My car just ate a 30 mg capsule of domperidone. She weighs

Customer Question

My car just ate a 30 mg capsule of domperidone. She weighs 8lbs. What do I need to do?
Submitted: 1 year ago.
Category: Cat Veterinary
Customer: replied 1 year ago.
My cat I mean.
Expert:  Dr. Stacy replied 1 year ago.
Thank you for your question. My name is***** I have been a small animal veterinarian for 12 years.
Customer: replied 1 year ago.
Have you ever seen this or know what I should do? The vet I called said to call poison control cause it's impossible to make cats vomit
Expert:  Dr. Stacy replied 1 year ago.
Domperidone has not been used or studied in cats and the information on toxicity is very limited. This is an overdose and overdoses may be expected to cause intestinal contractions and tremors.... it is not known if those tremors could be severe enough to become life threatening.
Expert:  Dr. Stacy replied 1 year ago.
Ideally I would take her to an emergency clinic. At this dose it would be worth trying to make her vomit up and undigested pill and get some activated charcoal. It would be worth hospitalizing her to monitor for tremors.. if they occur they may be able to control them until the drug wears off.
Customer: replied 1 year ago.
The online dose for cats is. 01-.05 mg every 12hrs. I can not afford an emergency vet bill, I would need to have her put to sleep.
Expert:  Dr. Stacy replied 1 year ago.
Yes, that is the dose I have. This is a very high overdose. If you can't afford to take her to a veterinarian then you should keep her in a quiet place.... try to reduce external stimulation in hopes of reducing the chance of tremor occurring. Encourage her to drink water and expect her to have diarrhea. She may be okay, it may just be a little difficult with some tremors for the next 24 hours.I hope that helps! Dr. Stacy
Customer: replied 1 year ago.
What do I watch for to know it's gotten to bad
Expert:  Dr. Stacy replied 1 year ago.
Severe tremors that don't stop....
Customer: replied 1 year ago.
How long do you think before it kicks in? Should I stay up with her all night? It's been about 30 min now.
Expert:  Dr. Stacy replied 1 year ago.
It reaches it's peak concentration 2-4 hours after ingestion... that is when it should be worst and then it wears off. Keep checking on him for that long. If he is doing well after that I think you could go to sleep, but get up to check every few hours.